Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 36, NWS Eureka, CA

April 23, 2020

NWS Eureka, CA issued this small craft advisory at Apr 23, 2020, 3:39 AM PDT. It took effect at Apr 23, 2020, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2020, 3:39 AM PDT (10:39 UTC)
In effect from
Apr 23, 2020, 3:00 PM PDT
Expired
Apr 24, 2020, 3:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

040 
WHUS76 KEKA 231039
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
339 AM PDT Thu Apr 23 2020

PZZ455-475-231845-
/O.NEW.KEKA.SC.Y.0036.200423T2200Z-200424T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
339 AM PDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
951 
WHUS76 KEKA 231501
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
801 AM PDT Thu Apr 23 2020

PZZ455-475-232315-
/O.CON.KEKA.SC.Y.0036.200423T2200Z-200424T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
801 AM PDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
478 
WHUS76 KEKA 232127
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
227 PM PDT Thu Apr 23 2020

PZZ455-475-240530-
/O.CON.KEKA.SC.Y.0036.200423T2200Z-200424T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
227 PM PDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8
  to 10 feet, with the worst conditions expected near and downwind
  of Cape Mendocino.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
704 
WHUS76 KEKA 240406
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
906 PM PDT Thu Apr 23 2020

PZZ455-475-241000-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-200424T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
906 PM PDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM FRIDAY...

* WHAT...NW winds 10 to 20 kt with gusts to 25 kt and seas 8 to 
  10 ft.

* WHERE...Cape Mendocino to Pt Arena out 60 nm.

* WHEN...Until 3 AM Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 2:36 PM PDT, 13 hours 3 minutes earlier.

Area forecast discussion, Apr 22, 2:36 PM PDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
236 PM PDT Wed Apr 22 2020

.SYNOPSIS...Showers occurring over portions of northwest
California will clear the region tonight. Thereafter, patchy
valley fog will be possible Thursday morning, followed by mainly
dry and mild conditions Friday. Additional warming may occur
later next week.

&&

.DISCUSSION...Observational data Wednesday afternoon showed light
shower activity occurring over portions of Humboldt, Del Norte,
and Trinity Counties. Showers will likely continue through part of
Wednesday evening, with several tenths of an inch of precipitation
expected along and west of the Humboldt/Del Norte Coast Range.
Trace amounts of precipitation will be possible elsewhere.

Upper heights are forecast to build over the west coast Thursday
and Friday. A moist antecedent surface airmass combined with
increasing subsidence aloft may result in patchy valley fog
development Thursday morning. Otherwise, mainly clear skies will
be probable by Thursday afternoon which will aid in a late work-
week warming trend...particularly across the interior. Slightly
cooler conditions will likely occur during the weekend as an
upper trough brushes northern CA. That feature will also aid in a
brief chance of rain over Del Norte County Saturday afternoon.
Upper ridging is then forecast to occur once again during early to
middle portions of next week, which could support a synoptic
environment favorable for high temperatures approaching 90 F in
the vicinity of Weaverville and Ukiah during Tuesday and
Wednesday.

JMG

&&

.AVIATION...Rain is bringing widespread low ceilings and reduced
visibilities to the northern half of the area today, with
prevailing IFR conditions at KCEC and KACV occasionally dipping to
LIFR in heavier downpours. Not expecting much improvement in
conditions into tonight as low stratus and patchy fog linger even
as rain begins to taper off after 06z. Expecting CIGS to begin to
improve around daybreak Thursday as high pressure builds in behind
the departing system. Meanwhile, mostly VFR condition are present
across Mendocino County as the southern half of the area remains
mostly dry. Could see a few showers in the vicinity of KUKI late
this afternoon, but VFR conditions should last into the overnight.
There is some potential for lower CIGS to develop in the Russian
River Valley towards Thursday morning, but Hi-Res guidance is not
sold on that outcome give drier ambient conditions. /CB

&&

.MARINE...Generally light westerlies and calm short period seas
will prevail tonight in the wake of the front, with a persistent
WNW swell remaining as the dominant wave group at around 5 feet at
13-14 seconds. A northerly wind regime will redevelop on Thursday
as high pressure builds back into the region. The strongest winds
and steeper short period seas will reside south of Cape Mendocino
into the weekend, with the worst conditions localized to areas
immediately downwind of the Cape. May need another round of Small
Craft Advisories for the southern coastal zones by Thursday
evening, but held off on issuing anything for now given questions
in zone coverage. Northerlies look to persist for much of the next
week as high pressure remains anchored offshore while warming
temperatures over the interior induce a stronger thermal trough
and a tighter coastal pressure gradient. The lingering WNW swell
looks like it will be reinforced by a fresh swell on the order of
about 10 feet towards the beginning of next week, contributing to
higher combined seas states in that time frame. /CB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 23, 2:54 AM PDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
254 AM PDT Thu Apr 23 2020

CAZ101>115-241000-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
254 AM PDT Thu Apr 23 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.